Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 129, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2022, 1:23 AM CDT for 4 counties in Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2022, 1:23 AM CDT (06:23 UTC)
- Expired
- Jul 21, 2022, 2:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3262 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:25 AM CDT, 58 minutes earlier.
Area forecast discussion, Jul 21, 12:25 AM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1225 AM CDT Thu Jul 21 2022 ...New AVIATION... .UPDATE... Issued at 753 PM CDT Wed Jul 20 2022 It's a warm and juicy evening across Middle Tennessee. The majority of the obs are still 90 degrees or above with dew points in the 70s. The heat advisory and excessive heat warning were allowed to expire for the evening. Wayne, Lawrence, and Giles still have the heat advisory for Thursday from 10am-6pm. Looking at the 00z OHX sounding, there's ample CAPE this evening with mlCAPE values around 3500 J/kg and surface based CAPE values around 4500 J/kg. Shear is on the weaker side with 10 kts of effective shear, but looking upstream into southern KY, 20 to even 25 kts can be found. The better shear values upstream are expected to make it into our area later this evening. High resolution models have been showing storm development that is starting to occur in southern Kentucky and even the northern part of our area. Some of this wave is expected to clip the northeast part of Middle Tennessee later this evening. Some damaging wind gusts cannot be ruled out with that activity. The other area to watch is the activity along the Kentucky/Illinois border. HRRR has come more in line with the NAM 3km in bringing that wave of storms into the area around midnight and later. Even with the overnight time period, ample CAPE will still be around along with 20-25 kts of effective shear. Therefore, damaging wind gusts will remain a threat overnight. && .SHORT TERM... (This afternoon through Thursday Night) Issued at 219 PM CDT Wed Jul 20 2022 The theme for the short term is definitely HOT, maybe some rain, and not as hot. But before we get to the good part, Highs today have been well into the 90s with heat index values solidly in the mid 100s this afternoon. However, a nice little front will push through the area overnight bringing showers and thunderstorms to much of Middle Tennessee. A few of those storms could be strong overnight, but definitely not expecting widespread severe weather. Thanks to the above mentioned front, think most of Middle Tennessee will be free from any Heat Advisory or Excessive Heat Warning outside of far Southern Middle Tennessee on Thursday. I think we can all agree that heat index values in the 90s are slightly better than the 100s. But just slightly. && .LONG TERM... (Friday through next Wednesday) Issued at 219 PM CDT Wed Jul 20 2022 Hot and dry weather pattern sets up Friday through at least Monday with temperatures returning to the mid to upper 90s and heat index values racing back to the 100s. Another round of Heat Advisories and maybe even Excessive Heat Warnings will likely be needed for the weekend. The next chance of rain after tonight looks to be Tuesday and into the middle of next week as we return to a not as hot weather pattern with typical summertime afternoon and evening convection. && .AVIATION... (06Z TAFS) Issued at 1211 AM CDT Thu Jul 21 2022 Significant convection is underway over southern KY, with only isolated cells occurring in Middle Tennessee at this time. This activity is occurring ahead of a surface boundary that is poised to sweep through the area later this morning. There is a chance of TS at all Middle Tennessee terminals during the next few hours, especially at CSV. All active weather should be gone by 12Z, with VFR wx the remainder of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 95 71 97 74 / 10 10 0 0 Clarksville 95 68 98 73 / 10 10 0 0 Crossville 87 66 90 69 / 30 10 0 0 Columbia 95 69 96 73 / 20 10 0 0 Cookeville 90 67 91 70 / 20 10 0 0 Jamestown 87 67 90 69 / 20 10 0 0 Lawrenceburg 94 69 95 72 / 30 10 0 0 Murfreesboro 95 69 96 72 / 20 10 0 0 Waverly 95 70 99 74 / 10 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 10 AM this morning to 6 PM CDT this evening for Giles-Lawrence-Wayne. && UPDATE.......Reagan SHORT TERM...Hurley LONG TERM....Hurley AVIATION.....Rose
Hazardous weather outlook, Jul 21, 1:20 AM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 120 AM CDT Thu Jul 21 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-220630- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 120 AM CDT Thu Jul 21 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Heat Advisory is in effect for Wayne, Lawrence, and Giles Counties late this morning through the afternoon for heat index values above 105 degrees in many areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values are expected to range from 100 to over 105 degrees for locations west of Cumberland Plateau Saturday through Monday during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
In the hours before
Special weather statement, Jul 21, 1:15 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
115 AM CDT Thu Jul 21 2022
TNZ006-007-025>027-210645-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Montgomery TN-
115 AM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of northwestern
Davidson, northeastern Dickson, southeastern Montgomery, Cheatham and
southwestern Robertson Counties through 145 AM CDT...
At 115 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Ashland City, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashland City, Coopertown, Joelton, Pleasant View, Cheatham Dam,
Beaman Park and Bells Bend.
This includes Interstate 24 between mile markers 22 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3628 8731 3645 8725 3639 8681 3613 8691
TIME...MOT...LOC 0615Z 286DEG 22KT 3635 8720
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RoseSpecial weather statement, Jul 21, 1:16 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
116 AM CDT Thu Jul 21 2022
TNZ011-034-210645-
Fentress TN-Pickett TN-
116 AM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of northeastern Pickett
and northern Fentress Counties through 145 AM CDT...
At 116 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Pisgah, or 10 miles northeast of Jamestown, moving east at 25
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pickett State Park and Pall Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3639 8468 3650 8506 3662 8515 3660 8479
3651 8472 3644 8469 3641 8466 3640 8466
TIME...MOT...LOC 0616Z 286DEG 22KT 3657 8486
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:15 AM CDT | Special Weather Statement | OHX | Cheatham | 30 min |
| Jul 21, 1:16 AM CDT | Special Weather Statement | OHX | Pickett | 29 min |
| Jul 21, 1:50 AM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 3 hr |
| Jul 21, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 34 min |
| Jul 21, 1:57 AM CDT | Special Weather Statement | OHX | Wilson | 48 min |
| Jul 21, 2:04 AM CDT | Special Weather Statement | OHX | Sumner | 41 min |
| Jul 21, 2:14 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 15 min |
| Jul 21, 2:27 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 63 min |
| Jul 21, 2:30 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 45 min |
| Jul 21, 2:43 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 47 min |
| Jul 21, 2:46 AM CDT | Flash Flood Warning | OHX | Clay, Fentress, Overton, Pickett | 3 hr |
| Jul 21, 3:02 AM CDT | Special Weather Statement | OHX | Cumberland, Putnam | 43 min |
| Jul 21, 3:06 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, White, Wilson | 39 min |
| Jul 21, 3:26 AM CDT | Flash Flood Warning | OHX | Clay, Fentress, Jackson, Overton, Putnam | 3 hr |
| Jul 21, 3:30 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 2 more | 45 min |
| Jul 21, 3:33 AM CDT | Areal Flood Advisory | OHX | DeKalb, Smith, Wilson | 3 hr |
| Jul 21, 4:08 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 37 min |
| Jul 21, 4:09 AM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Jackson, Overton, Putnam, White | 3 hr |
| Jul 21, 4:10 AM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 50 min |
| Jul 21, 4:48 AM CDT | Special Weather Statement | OHX | Van Buren, Warren | 42 min |
| Jul 21, 5:09 AM CDT | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Van Buren, Warren, White | 2 hr |
| Jul 21, 3:15 PM CDT | Special Weather Statement | OHX | Marshall | 45 min |
| Jul 21, 3:24 PM CDT | Special Weather Statement | OHX | Warren | 51 min |
| Jul 21, 4:15 PM CDT | Special Weather Statement | OHX | Grundy | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.